Skip to content

Alone and Yet, Not

December 14, 2010

As I sit here, thinking up today’s blog entry, reading news articles, thinking about the state of the world in general, my husband, Joe, sleeps rather soundly in his chair next to me.

It is 3:00 in the afternoon on a Tuesday.

As I started to think about what to write for today, I came up with the idea of being alone.  Because, I am … alone … mentally anyway.  He is asleep, so are our dogs.  And I am here, standing watch, if you will.

Why is he asleep? If I am “alone” or “lonely” why don’t I wake him up.  I do – occasionally.  He has to wake up and take medicine.  I have to change the dressing on his leg from his knee surgery.  I have to add ice to the Polar Care device that is wrapped around his knee – so there are times he’s awake.  Some days, he’s awake all day.  But on days like today, when he sleeps so soundly, I just let him do it.

See, when he’s asleep, he isn’t hurting.

It is as simple as that.

And as complex.

The sad complexity is that sleeping means you aren’t living your life in real time.  You aren’t experiencing a higher quality of life that we all wish we could have back from these dreadful drugs that we willingly took so that we could be “better”.

Joe is not “better” and the thing that makes me so very angry is that the Cipro and Levaquin were not the drugs that made him “well” – those drugs were the older, conventional antibiotics that cured his cellulitis.  NOT these terrible, life-altering, drops of poison that took away his living life.

I know many floxed persons have insomnia – so I guess we should be grateful that Joe doesn’t.  But, sleeping too much is just as awful as sleeping too little.  Both take away your living life.

Both make you just a little less alive.

Yesterday was an alive day for Joe.  He cooked dinner for his parents. He hobbled around their kitchen and made his Mom’s favorite goulash.  He was in pain yesterday.  Lots of pain, the shooting neuropathic pain, the hot irons pain and “real” pain from recovering from his knee surgery.  But he still did something that he loved to do – cooking.

Today he is paying for it by sleeping all day.

And today, I pay for it by my heart breaking just a tiny bit more.

© 2010

  • ADR Central: Antibiotics, Lariam, Vaccines
  • Facebook: Fluoroquinolone Toxicity Group
  • Facebook: Levaquin, Cipro, Avelox, Floxin
  • Antibiotic.org
  • FqHelp.com
  • Fluoroquinolone Toxicity Research Foundation
  • Lariaminfo.org
  • MyQuinstory.info
  • http://www.boiseweekly.com/gyrobase/Content?oid=310711
  • FAVC.info
  • Levaquin & Cipro – a blog
  • FQVictims.org
  • Levaquin Blog
  • Down the Rabbit Hole … and in to chronic illness
  • Death by Levaquin
  • Advertisements
    4 Comments leave one →
    1. December 22, 2010 11:50 pm

      your not alone. even after 4 years I google cipro toxicity…because of cipro I am a “tarnished” version of my old self. Days I feel like I have rust on me. I once was so vibrant and new. so thank you for this blog.

      • December 23, 2010 12:23 am

        You are welcome. It helps me and my husband to have a voice. Since I started googling cipro toxicity 1-1/2 years ago the number of blogs and the amount of information and outlets has grown, so I am sure that after 4 years you have seen quite an explosion of information. If we continue to bond together as an extended community maybe we will be loud enough for the world to hear.

        Be well in you heart, if not your body!

    2. January 5, 2011 6:57 pm

      Hi Jean, I just found your blog. I just wanted to let you know how much I appreciate you sharing your side of the story as a spouse of someone who was floxed. I suffer from PN also from levaquin, and see that you have a link to my blog. Thanks for sharing that information. I have likewise posted your link on my blog.

      I saw you mentioned about Bob Grozier’s crying video. I was exactly like that for the first 2 months after floxing. I could not have any other emotion but crying. I even avoided phone calls because I could not hold my emotions together long enough to have a conversation.
      Here is the link you were looking for http://www.youtube.com/watch?v=DrCo_pz4jwo
      Thanks again for your blog and keep ringing your bell,
      Lori

      • January 5, 2011 7:24 pm

        Lori,
        Thank you so very much for the encouragement, the link and especially the link to the Bob Grozier video. It is so hard to watch but it is really necessary that people see it. The damage done by these drugs is astounding. People must know about it. You too keep up the good work. A very heartfelt hug to you and yours,
        Jean

    Leave a Reply

    Fill in your details below or click an icon to log in:

    WordPress.com Logo

    You are commenting using your WordPress.com account. Log Out /  Change )

    Google photo

    You are commenting using your Google account. Log Out /  Change )

    Twitter picture

    You are commenting using your Twitter account. Log Out /  Change )

    Facebook photo

    You are commenting using your Facebook account. Log Out /  Change )

    Connecting to %s

    %d bloggers like this: